Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 1, NWS Houston/Galveston, TX

January 30, 201323 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Jan 30, 2013, 4:23 AM CST for 23 counties in Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 4:23 AM CST (10:23 UTC)
Expired
Jan 30, 2013, 4:00 PM CST
In force
12 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
2.4
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS74 KHGX 301023
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
423 AM CST WED JAN 30 2013

...WIND ADVISORY IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH
THIS AFTERNOON...

.STRONG NORTHWEST WINDS WILL PERSIST IN THE WAKE OF A STRONG COLD
FRONT. WINDS ARE EXPECTED TO DIMINISH BY SUNSET.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-301830-
/O.NEW.KHGX.WI.Y.0001.130130T1023Z-130130T2200Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
423 AM CST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

* EVENT...SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH FREQUENT
  GUSTS UP TO 35 MPH.

* TIMING...STRONG WINDS WILL DEVELOP LATE THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO
  SUBSIDE BY SUNSET.

* IMPACT...LOOSE ITEMS AND TREE LIMBS WILL BE BLOWN AROUND. SOME
  POWER OUTAGES COULD OCCUR WHERE POWER LINES COLLIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING TODAY.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 11:31 PM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Jan 29, 11:31 PM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1131 PM CST TUE JAN 29 2013

.UPDATE...
SEE 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...
SCT SHRA/TSRA WILL EXIT THE REGION WITH THE NEXT HOUR OR SO.
CLEARING LINE IS ENCROACHING ON THE WESTERN HALF OF SE TX SO SKIES
SHOULD BEGIN TO CLEAR BETWEEN 07Z-09Z. WINDS LOOK RATHER GUSTY ON
WEDNESDAY AND SOME WRAP AROUND CLOUDS WILL AFFECT THE NORTHERN TAF
SITES BETWEEN 16Z-20Z. 43

&&

.PREV DISCUSSION... /ISSUED 838 PM CST TUE JAN 29 2013/

UPDATE...
EVENING FORECAST UPDATE.

DISCUSSION...
GUST FRONT...LINE OF STORMS...PACIFIC FRONT ARE ALL MOVING INTO
SE TX BASICALLY FROM NACOGDOCHES TO HUNTSVILLE TO BELLVILLE THIS
EVENING. GUST FRONT MAY BRING SOME GUSTY WINDS OF 30-40KTS BUT
WINDS SHOULD BE FAIRLY BRIEF. STRONGEST STORM CONTINUES TO PUSH
THROUGH WALKER CO RATHER QUICKLY. MAIN THREAT WILL BE DAMAGING
WINDS BUT THINK WINDS WILL REMAIN BELOW SEVERE LEVELS. INSTABILITY
SEEMS RATHER LIMITED AND CAPPING IS JUST ENOUGH TO INHIBIT DEEP
CONVECTION. UPDATED POPS FOR ONGOING TRENDS. MAY NEED TO UPDATE
LATER THIS EVENING AS LINE OF STORMS PUSHES TOWARDS HOUSTON.
REALLY JUST EXPECTING A THIN LINE OF SHOWERS AND A FEW STORMS.
REST OF THE FORECAST LOOKS ON TRACK.

39

PREV DISCUSSION... /ISSUED 329 PM CST TUE JAN 29 2013/

DISCUSSION...
IT'S BEEN ON THE BREEZY SIDE ACROSS MUCH OF SOUTHEAST TEXAS TODAY...AND
CLOUD COVER HAS MANAGED TO KEEP HIGH TEMPERATURES ALMOST AREA WIDE UNDER
80 DEGREES. A LINE OF SHOWERS AND THUNDERSTORMS (SOME SEVERE) ACROSS
A NORTH CENTRAL TEXAS COLD FRONT WILL BE MOVING INTO SOUTHEAST TEXAS
THIS EVENING. THERE CONTINUES TO BE A RISK OF STRONG/SEVERE STORMS ACROSS
THE NORTHERN HALF OF OUR AREA WHERE THE CAP IS EXPECTED TO WEAKEN. FURTHER
SOUTH (SAY AROUND AND SOUTH OF I-10)...THE CAP SHOULD HOLD RESULTING
IN A LOWER RISK OF SEVERE DEVELOPMENT. THESE STORMS ARE EXPECTED TO
BE OFF THE COAST AROUND OR SHORTLY AFTER MIDNIGHT WITH COOLER AIR FILTERING
INTO THE AREA BEHIND THE BOUNDARY. EXPECTING IT TO BE BREEZY AND COOLER
ON WEDNESDAY...AND A WIND ADVISORY MIGHT BE NEEDED NEAR THE COAST/COASTAL
COUNTIES. ALSO...ELEVATED FIRE WEATHER CONDITIONS ARE STILL ANTICIPATED
DURING THE DAY DUE TO THE GUSTY WINDS AND VERY LOW HUMIDITIES. SURFACE
HIGH PRESSURE SETTLING INTO THE AREA WEDNESDAY NIGHT AND EDGING OFF
TO OUR EAST ON THURSDAY WILL BRING QUIET WEATHER TO OUR AREA. A GRADUAL
WARM UP IS EXPECTED FOR THE END OF THE WEEK AND ON INTO THE WEEKEND
UNDER MAINLY LIGHT SOUTH WINDS. THE NEXT COLD FRONT IS CURRENTLY EXPECTED
TO MOVE THROUGH THE AREA EARLY NEXT WEEK.  42

MARINE...
STRONG ONSHORE FLOW WILL PERSIST THROUGH THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT. THE FRONT WILL MOVE OFFSHORE AROUND MIDNIGHT
AND PUSH THROUGH THE COASTAL WATERS OVERNIGHT BRINING WINDS OF 15 TO
25 KNOTS WITH HIGHER GUSTS. THUNDERSTORMS MAY BE POSSIBLE AROUND
GALVESTON BAY AND THE EASTERN WATERS ALONG AND AHEAD OF THE FRONT.
HAVE EXTENDED SCEC FOR GALVESTON BAY THROUGH 6PM WEDNESDAY EVENING
BUT WINDS MAY INCREASE ENOUGH WEDNESDAY AFTERNOON TO SUPPORT A BRIEF
SCA FOR GALVESTON BAY. ELSEWHERE...SCA CONDITIONS EXPECTED THROUGH
WEDNESDAY AFTERNOON. 38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      44  64  36  66  41 /  60   0   0   0   0
HOUSTON (IAH)              49  65  38  67  42 /  50   0   0   0   0
GALVESTON (GLS)            54  64  46  66  50 /  40   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST WEDNESDAY NIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...39
Hazardous weather outlook, Jan 29, 7:03 AM CST, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
703 AM CST TUE JAN 29 2013

TXZ163-164-176>179-195>200-210>213-226-227-301315-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
703 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM AND ITS ASSOCIATED COLD FRONT
WILL HELP PRODUCE A LINE OF STRONG TO SEVERE STORMS ACROSS NORTH
TEXAS AND OKLAHOMA THIS MORNING. THIS SQUALL LINE IS EXPECTED TO
MOVE INTO THE NORTHERN PARTS OF SOUTHEAST TEXAS LATE THIS
AFTERNOON AND EVENING. AREAS GENERALLY NORTH OF THE INTERSTATE 10
CORRIDOR ARE THE MORE FAVORABLE LOCATIONS FOR SEVERE WEATHER THIS
EVENING AND TONIGHT. THE GREATEST THREAT WILL BE STRONG DAMAGING
WINDS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE.

THESE STORMS SHOULD MOVE OFF TO THE EAST AND NORTHEAST QUICKLY
WITH A COOLER AND DRIER AIRMASS SETTLING OVER THE AREA AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR THIS
EVENING.

GMZ330-335-350-355-370-375-TXZ214-235>238-301315-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA-
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
703 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL CONTINUE TO IMPROVE AS THE PATCHY AREAS OF SEA
FOG DISSIPATE. HOWEVER VISIBILITIES IN SOME LOCATIONS MAY STILL BE
REDUCED TO BELOW 1 MILE AT TIMES THROUGH THE LATE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 6:20 PM CSTSpecial Weather StatementHGXBurleson55 min
Jan 29, 7:15 PM CSTSpecial Weather StatementHGXBurleson45 min
Jan 29, 8:22 PM CSTSpecial Weather StatementHGXWalker38 min
Jan 29, 9:10 PM CSTSevere Thunderstorm WarningHGXPolk, Trinity35 min
Jan 29, 9:17 PM CSTSpecial Weather StatementHGXWashington43 min
Jan 29, 10:25 PM CSTSevere Thunderstorm WarningHGXHouston, San Jacinto, Trinity, Walker50 min
Jan 30, 7:33 AM CSTRed Flag WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more10 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.